Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 7, 2001, 7:47 PM EDT for Glynn County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 7, 2001, 7:47 PM EDT (23:47 UTC)
- Expired
- Jun 7, 2001, 8:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 81 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:10 PM EDT | Thunderstorm Wind | Sterling, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 072347 SVRJAX GAC127-080030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 747 PM EDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GLYNN COUNTY IN SOUTHEAST GEORGIA * UNTIL 830 PM EDT * AT 747 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES NORTHWEST OF DOCK JUNCTION...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 830 PM EDT... DOCK JUNCTION... COUNTRY CLUB ESTATES... BRUNSWICK... ST. SIMONS AND GLYNN HAVEN... SEA ISLAND... JEKYLL ISLAND... HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. LAT...LON 3133 8153 3118 8165 3090 8125 3110 8108 $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:40 PM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 7, 2:40 PM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT THU JUN 07 2001 UPPER RIDGE OVER AREA WILL WEAKEN AND MOVE SOUTH FRIDAY ALLOWING MOISTURE FROM T.D. ALLISON TO CONTINUE TO STREAM INTO AREA. MODELS KEEP PRECIPITABLE WATER AOA 2 INCHES THROUGH SATURDAY AND WILL CONTINUE WITH HIGH POPS. UPPER PATTERN AMPLIFYS OVER N.A. THIS WEEKEND AND OUR FLO ALOFT WILL BECOME NW SUNDAY WHICH SHOULD BEGIN TO DRY US OUT SOMEWHAT. COLD FRONT MAY REACH SOUTHEAST GEORGIA SUNDAY BUT WILL BE DISSIPATING. UPPER RIDGE BUILDS OVER SE STARTING MONDAY SO NEXT WEEK EXPECT MORE TYPICAL JUNE TEMPS AND POPS. WENT CLOSER TO MAV POPS AS NGM POPS STILL LOOK TOO LOW. MARINE...AVN MUCH STRONGER AND FURTHER SOUTH WITH VORTICITY MAXIMUM AND SURFACE LOW OVER SC THIS WEEKEND. THUS AVN WIND FIELDS ARE STRONGER OVER OUR WATERS. PREFER ETA AND WILL CONTINUE WITH WINDS UP TO 15 KNOTS. NO HEADLINES. PRELIM AMG 70/88/70/87 5867 SSI 73/88/73/88 6867 JAX 71/89/71/89 6867 GNV 70/89/71/89 5867 04 .JAX... .FL...NONE. .GA...NONE. MZ
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.